Vertigo and fullness in ears since starting Synthroid again
About 3 months ago I started on NTH to see if that would work better than Synthroid alone. I got up to 120mg and my FT3 was at 4.1, but I still felt like crap. My FT4 was low, so I thought I'd go back to Synthroid. I was dizzy on the NTH as well, but now my ears are plugged up. I'm sensitive to iodine, but I was on Synthroid for two years and never had this problem. Do you think it's a side effect from switching meds.
Meds changes often cause temporary (but annoying) symptoms. If you're not terribly uncomfortable, it might be worthwhile to wait a couple of weeks to see if it resolves itself. Do you know how to equalize the pressure around your eardrum? Does that help?
NTH and Synthroid both have iodine in them since both the T3 and T4 molecules contain iodine. In fact, the "3" and "4" refer to the amount of iodine in each. T4 is converted to T3 by stripping one atom of iodine from the T4.
It actually is very uncomfortable and difficult to function when everything spins. How can I relieve the pressure? I tried holding my nose and blowing, but that only helped for like 5 seconds. I was very dizzy on the NTH too, so I'm really at a loss as to how to get rid of his dizziness.
That is what I meant...hold your nose and blow very gently.
I tend to agree that it's because your levels are off, and once you get that into line, it will resolve. However, that doesn't help a whole lot at the moment, does it?
I've had BPV (benign positional vertigo) in the past. There is a technique or exercise (very low energy, non-invasive) for settling down the "storm" in your ear that makes you feel dizzy. I got terrible spins, like I had had about ten too many. It might be worth a try...I'll describe it if you're interested.
Well, as I said, I don't know if this will help, but it worked for me, and it's so innocuous that it's worth a try.
Lie flat on your back with no pillow. Move slowly and don't be jerky throughout all of this. Start with your head straight up looking at the ceiling. Now turn your head to the left and relax until the dizziness subsides. Slowly come back to looking at the ceiling, and stay there until any dizziness subsides. Repeat to the right side. Now, sit up and immediately drop your chin to your chest...once again, stay that way until dizziness subsides. Slowly raise your head.
You may have to do this several times a day at first, but should have to do it less and less. The idea is that the little crystals in you ear that control balance get themselves into a tempest. This exercise settles them back down so that they are at the bottom of the U-shaped canal they are contained in again, which is what our brains interpret as "down".
I hope it helps...I always try to do it right away now if I feel the slightest twinge of vertigo. I've never had it get to the point of full-blown vertigo since I started doing this. Best of luck...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.